How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 57010
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I suffer from Eczema that can flare up anywhere on my body.

Customer Question

I suffer from Eczema that can flare up anywhere on my body. This is manageable but each yearthe dryness and redness around my eyes is becoming unmanageable. I avoid Cortisone and steroid creams and have tried many dermatological eye creams without much success.Most creams soak in and have no effect and others cause more irritation or dryness. Ointments suchas Diprobase form a barrier but have no effect and do not stop the itch.The most effective treatment to date for the skin around my eyes is fragrance free Aveno cream but this creeps in to my eyes after a few hours causing discomfort and blurred vision, as does Vaseline and fragrance free sun cream for your face.I am a 50 year old male and the skin around my eyes is ageing prematurely.Can you help?
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 month ago.

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Expert:  Dr. Phil, MD replied 1 month ago.

Do you have a picture?

what else have you tried?

Customer: replied 1 month ago.
Hi,I have attach pictures. Today is a better day, possibly because I am in Greece on holiday. However, you should be able to see that the skin around the outer corner of my right eye is red and dry.I have tried several off the shelf eye creams such as Avene, Burts Bees and Nivea. All parfum/fragrance free because this irritates the skin anywhere on my body and some detergents.Using no treatment is not an option for me because it then gets even worse, to the point that my eyelid skin splits.
Expert:  Dr. Phil, MD replied 1 month ago.

have you tried tacrolimus or pimecrolimus?

Dr. Phil, MD and 2 other Medical Specialists are ready to help you
Customer: replied 1 month ago.
No, I have not tried these. Everything prescribed to me by GP’s over the years has had potential skin thinning side effects so I thought I would give a professional dermatologist a go.What are these treatments (creams?) and are they prescription only?
Expert:  Dr. Phil, MD replied 1 month ago.

They are prescription only but they work just as well as the steroid creams without the skin thinning effect

Customer: replied 1 month ago.
OK, I was hoping to avoid a trip to my local GP because they do not listen when people ask for a specific cream or medicine. Perhaps this is available in Greece over the counter? Also, can you give my skin condition a name or is it simply Eczema?
Expert:  Dr. Phil, MD replied 1 month ago.

ocular contact dermatitis

Expert:  Dr. Phil, MD replied 1 month ago.

sorry I meant ocular atopic dermatitis

Customer: replied 1 month ago.
Thank you. I will try to see if I can get either of these products from a local GP. Would you recommend any maintenance to keep the condition at bay once the cream has done it’s job?
Expert:  Dr. Phil, MD replied 1 month ago.

you will just need to use it periodically and avoid as much irritant exposure as possible